Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 105, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 9, 2006, 2:29 PM CDT for Choctaw County, Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2006, 2:29 PM CDT (19:29 UTC)
- Expired
- May 9, 2006, 3:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Choctaw County, AL
The radar
The Jackson/Brandon,MS radar (KDGX), 158 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 091931
SVRMOB
ALC023-092030-
/O.NEW.KMOB.SV.W.0105.060509T1929Z-060509T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN SOUTHWEST ALABAMA
* UNTIL 330 PM CDT
* AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF HINTON...OR ABOUT 16 MILES WEST OF BUTLER...AND MOVING
NORTHEAST AT 30 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HINTON BY 235 PM CDT
ROCK SPRINGS AND CYRIL BY 240 PM CDT
RIDERWOOD BY 245 PM CDT
LISMAN AND PUSHMATAHA BY 250 PM CDT
ANOTHER POTENTIALLY SEVERE STORM WAS LOCATED OVER THE EXTREME
NORTHERN PART OF THE COUNTY JUST EAST OF HALSELL...MOVING EAST AT 25
TO 30 MPH. THIS STORM WILL AFFECT AREAS IN AND AROUND EDNA BY 240
PM.
THESE ARE DANGEROUS STORM. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM
HAS PASSED.
LAT...LON 3205 8860 3193 8844 3219 8800 3231 8801
3233 8824
$$2 follow-up statements
000
WWUS54 KMOB 092003
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT TUE MAY 9 2006
ALC023-092030-
/O.CON.KMOB.SV.W.0105.000000T0000Z-060509T2030Z/
CHOCTAW AL-
303 PM CDT TUE MAY 9 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR
NORTHERN CHOCTAW COUNTY...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CROMWELL TO MT STERLING...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF BUTLER TO 6 MILES
EAST OF BUTLER...MOVING NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HALSELL...ROBJOHN...LAVACA AND JACHIN BY 310 PM CDT
DEAS AND CHOCTAW CITY BY 315 PM CDT
PENNINGTON...NAHEOLA AND INDIAN SPRINGS BY 320 PM CDT
EDNA BY 325 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3225 8843 3203 8817 3219 8800 3231 8801
3233 8824
$$000
WWUS54 KMOB 092034
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
334 PM CDT TUE MAY 9 2006
ALC023-092044-
/O.EXP.KMOB.SV.W.0105.000000T0000Z-060509T2030Z/
CHOCTAW AL-
334 PM CDT TUE MAY 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW COUNTY
EXPIRED AT 330 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3225 8843 3203 8817 3219 8800 3231 8801
3233 8824
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:33 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 9, 10:33 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1033 AM CDT TUE MAY 9 2006 .SHORT TERM (TODAY)...WILL BE MAKING A LATE MORNING UPDATE TO ZONES TO MENTION SEVERE THUNDERSTORM WATCH #315 WHICH IS IN EFFECT THROUGH 5 PM CDT FOR THE CENTRAL AND WESTERN PORTIONS OF THE COUNTY WARNING AREA. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 9, 5:45 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DATE... NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT TUE MAY 9 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-102300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST MISSISSIPPI AND EXTREME WESTERN SECTIONS OF SOUTHWEST ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AND WEDNESDAY EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER TODAY AND TONIGHT AND ON WEDNESDAY. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY.
In the hours before
Local storm report, May 9, 11:05 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1105 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 6 W SPANISH FORT 30.67N 87.98W
05/09/2006 E0.88 INCH BALDWIN AL PUBLIC
HAIL REPORTED ALONG CAUSEWAY. FELL FOR 5 MINUTES.
&&
GBLocal storm report, May 9, 12:04 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1204 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND GST CRESTVIEW 30.76N 86.57W
05/08/2006 M61 MPH OKALOOSA FL ASOS
&&
CULLENSpecial weather statement, May 9, 12:23 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1223 PM CDT TUE MAY 9 2006 MSZ067-075-076-091815- PERRY-GREENE-WAYNE- 1223 PM CDT TUE MAY 9 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHEASTERN PERRY... AND MOVING EASTWARD INTO NORTHERN GREENE AND SOUTHERN WAYNE COUNTIES... AT 1220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES SOUTH OF RHODES...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MULBERRY...PIAVE...SAND HILL...SMITHTOWN...CLARA...BUCKATUNNA AND CHICORA THROUGH 115 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Special weather statement, May 9, 2:07 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 207 PM CDT TUE MAY 9 2006 ALZ051-091945- CHOCTAW- 207 PM CDT TUE MAY 9 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY... AT 201 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHEAST OF YANTLEY...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...OVER EXTREME NORTHERN CHOCTAW COUNTY BETWEEN YANTLEY AND EDNA THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:33 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 42 min |
| May 8, 7:50 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 55 min |
| May 8, 8:07 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Monroe | 23 min |
| May 8, 8:27 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 63 min |
| May 8, 8:31 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 29 min |
| May 8, 8:42 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 48 min |
| May 8, 8:58 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 62 min |
| May 8, 9:17 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 58 min |
| May 8, 9:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 48 min |
| May 8, 10:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 55 min |
| May 8, 11:00 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 60 min |
| May 9, 9:54 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| May 9, 10:33 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 42 min |
| May 9, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 34 min |
| May 9, 12:39 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 51 min |
| May 9, 1:01 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 44 min |
| May 9, 1:29 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| May 9, 1:43 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 35 min |
| May 9, 3:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 38 min |
| May 9, 4:30 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 45 min |
| May 9, 4:36 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 43 min |
| May 9, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 48 min |
| May 9, 5:16 PM CDT | Tornado Warning | MOB | Clarke, Washington | 44 min |
| May 9, 5:44 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 46 min |
| May 9, 5:56 PM CDT | Tornado Warning | MOB | Clarke, Washington | 34 min |
| May 9, 6:31 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 44 min |
| May 9, 6:55 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.